Pfaffian decomposition and a Pfaffian analogue of q-Catalan Hankel determinants

Masao Ishikawa, Hiroyuki Tagawa, Jiang Zeng

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Motivated by the Hankel determinant evaluation of moment sequences, we study an analogous Pfaffian evaluation. We prove an LU-decomposition analogue for skew-symmetric matrices, called Pfaffian decomposition. We then apply this formula to evaluate Pfaffians related to some moment sequences of classical orthogonal polynomials. In particular we obtain a product formula for a kind of q-Catalan Pfaffians. We also establish a connection between our Pfaffian formulas and certain weighted enumeration of shifted reverse plane partitions.

Original languageEnglish
Pages (from-to)1263-1284
Number of pages22
JournalJournal of Combinatorial Theory. Series A
Volume120
Issue number6
DOIs
Publication statusPublished - Aug 1 2013
Externally publishedYes

Keywords

  • Hankel determinants
  • Moments of orthogonal polynomials
  • Pfaffian decomposition
  • Pfaffian of Catalan numbers
  • Shifted reverse plane partitions

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Pfaffian decomposition and a Pfaffian analogue of q-Catalan Hankel determinants'. Together they form a unique fingerprint.

  • Cite this